Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 173, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 16, 2000, 10:33 AM EDT for Baker County, Columbia County, Florida; Charlton County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2000, 10:33 AM EDT (14:33 UTC)
- Expired
- Jul 16, 2000, 11:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Baker County, FL, Columbia County, FL, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 62 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 161435 SVRJAX FLC003-023-GAC049-161515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1033 AM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAKER COUNTY IN NORTHEAST FLORIDA NORTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA SOUTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA * UNTIL 1115 AM EDT * AT 1033 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 10 MILES NORTHEAST OF SUWANNEE VALLEY...OR ABOUT 12 MILES NORTHEAST OF WHITE SPRINGS...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1115 AM EDT... TAYLOR... SANDERSON... GLEN ST. MARY AND RACE POND... MACCLENNY AND HOMELAND... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:25 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 16, 9:25 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 925 AM EDT SUN JUL 16 2000 RADAR LOOP SHOWED ISOLATED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ACROSS CWA. SFC ANALYSIS SHOWED LOW PRES NEAR CHS WITH FRONT EXTENDING BACK THROUGH CENTRAL GA. A PERSISTENT PREFRONTAL TROUGH WAS LOCATED FROM THE UPPER GA COAST TO THE FL PANHANDLE. WATER VAPOR IMAGERY INDICATES THE SHORTWAVE TO AFFECT THE AREA TODAY WAS OVER N CENTRAL AL AND CENTRAL GA...WITH WATER VAPOR IMAGERY INDICATING SWATH OF MOISTURE FROM SE LA TO OUR CWA. SHORTWAVE SHOULD CONTINUE TO MOVE S AND PROVIDE ADDITIONAL LIFT FOR CONVECTION. INDEED OUR PWATER HAS INCREASED FROM LAST NIGHTS 0.80 INCHES TO 1.55 THIS MORNING. IN ADDITION...12Z SOUNDING INDICATED KI 38 AND LI -7. MODIFIED SOUNDING GIVES CAPES OF OVER 6000 J/KG. SO IN OTHER WORDS HAVE NO DOUBTS ABOUT STRONG TSRA POTENTIAL TODAY WITH SOME SEVERE STORMS ALSO EXPECTED. FOR ZONES...THINK BEST POPS CHANCES WILL BE OVER SUWANNEE VALLEY AND POINTS TO THE S WHERE BEST INSTABILITY IS LOCATED. WILL BUMP UP POPS FOR INTERIOR CO OVER N FL BUT MORE UNCERTAIN ABOUT POPS ALONG THE COAST. WILL PROBABLY TWEAK WINDS UPWARD TOO AS SOUNDING INDICATED 25 TO 30 KT WINDS AT 800-1000 FT. MARINE...GRAYS REEF BUOY AT 9AM WSW17G21KT WITH SEAS 4 FT. SAUF1 REPORT AT 9AM WAS SW 14G17KT. CURRENT FORECAST LOOKS ON TRACK BASED ON VWP PROFILE AND 25 KT LOW LEVEL WIND FROM 12Z SOUNDING. ONLY CHANGE ANTICIPATED FOR UPDATE IS FOR INCREASE TO SHOWERS AND TSRA COVERAGE. .JAX... .GA...NONE .FL...NONE ARS
In the hours before
Special weather statement, Jul 16, 6:00 AM EDT, 4 hours 33 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161600- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT SUN JUL 16 2000 AN UPPER LEVEL TROUGH WILL MOVE SOUTHEAST ACROSS SOUTH GEORGIA AND NORTH FLORIDA TODAY CAUSING SCATTERED SHOWERS AND THUNDERSTORMS. MOST OF THE STORMS WILL OCCUR OVER NORTH FLORIDA WHERE THE AIRMASS WILL BE MOST UNSTABLE THIS AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH ...BRIEF HEAVY RAIN...AND HAIL. THE STORMS WILL MOVE TO THE EAST AT 15 TO 20 MPH. ALTHOUGH A FEW STORMS HAVE THE POTENTIAL OF BECOMING SEVERE...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:22 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 23 min |
| Jul 16, 12:32 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Union | 43 min |
| Jul 16, 12:44 PM EDT | Tornado Warning | JAX | Union | 31 min |
| Jul 16, 1:19 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 41 min |
| Jul 16, 1:32 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 43 min |
| Jul 16, 1:50 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 25 min |
| Jul 16, 2:00 PM EDT | Severe Thunderstorm Warning | JAX | Union | 30 min |
| Jul 16, 2:15 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Jul 16, 2:30 PM EDT | Severe Thunderstorm Warning | JAX | Union | 45 min |
| Jul 16, 2:48 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 42 min |
| Jul 16, 2:56 PM EDT | Tornado Warning | JAX | Alachua | 34 min |
| Jul 16, 3:28 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 47 min |
| Jul 16, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 49 min |
| Jul 16, 4:21 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 24 min |
| Jul 16, 4:54 PM EDT | Tornado Warning | JAX | Columbia, Union | 36 min |
| Jul 16, 5:31 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Union | 44 min |
| Jul 16, 6:13 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 47 min |
| Jul 16, 6:28 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.